I started Cymbalta 30mg after taking Viibryd for almost a month. Doctor told me not to wean off Viibryd and just to start Cymbalta the next day. The first 10 days were great and now I have a bad headache and brain fog and anxiety has gotten worse. Any ideas??
Cymbalta side effects at day 11?
Question posted by Blessed1979 on 31 Oct 2020
Last updated on 1 November 2020 by cindy-59
I was prescribed Cymbalta for chronic nerve pain and ended up taking it for many years. I was having problems right from the start but I didn’t connect them to Cymbalta. I was told that Cymbalta was a ‘miracle drug’ so I couldn’t understand why I kept getting worse. Cymbalta caused me so many side effects including anxiety, depression and suicidal thoughts. I started losing interest in the things I used to love doing plus I had no motivation or the desire to get together with my friends or family. I noticed I started gaining weight right away which I didn’t understand because I was nauseous and I couldn’t eat much. I also experienced brain fog and I was always forgetting words along with having problems finishing my sentences. I found I was tired all the time even when I was sleeping more than I should have been. After a few years I had high cholesterol, high blood pressure and high liver enzymes.
I ended up having so much pain in my muscles and joints I had to start using a cane. The inflammation in my joints was terrible and very painful. My joints were stiff and it was hard to walk. I had blurry vision and hearing loss. I started having a lot of problems with my teeth. One tooth broke off at the gum line and one broke down the middle. I had perfect teeth before Cymbalta and I always took good care of them. I ended up with several cavities and I think I might have to get them all pulled out and get dentures. One day I was researching all my problems and I couldn’t believe it when Cymbalta showed up. I ended up taking Cymbalta for over 10 years and I had gained over 80 pounds during this time. I was always a small woman; even after having my 5 children so I couldn’t understand what was going on. I was miserable and in so much pain. When I was first put on Cymbalta I was in my late 40’s and when I was in my late 50’s I knew I had to do something or I was going to continue getting worse. I started tapering off Cymbalta slowly in late summer of 2017 and I finished my taper on December 31st, 2019. The first few months off Cymbalta was a bit rough but I started feeling better after a couple months. I have a life again and I’m doing great now. I’ve been getting out often and I no longer use a cane. I’m losing weight and the inflammation is gone. The anxiety, depression and suicidal thoughts are gone also and so is all the pain. I no longer have to take my bath a couple days before going out because I would be too exhausted to do it on the same day. I’m 61 years old now and I feel better than I did when I was 50. My cholesterol, blood pressure and liver enzymes are all normal again. Now I’m not telling you this because it will all happen to you but I am saying that it could. Please do all the research you can and look for the signs; I sure wish I would have because I wouldn’t have lost those 10+ years. I have talked to many people who say that there are lists of natural remedies that you can search for. I’ve also been told that eating healthy, drinking plenty of water and getting blood work done to see if your body is depleted of any vitamins and/or supplements is a wise idea. I hope you find something to help you and I wish you all the best in your future. Cindy
This type of side effects can be expected in some people in the early days of treatment. They can appear anywhere from an hour after the first dose to a couple of weeks but they tend to resolve within several weeks and generally lessen as the days go by.
"Very common (10% or more of users): Headache (up to 18%)"
"Common (1% to 10% of users): Agitation, anxiety, restlessness, tension"
"Uncommon (0.1% to 1% of users): Apathy, confusional state, disorientation, irritability, mood swings, nervousness"
You should always report any side effects you experience to your doctor for professional advice but it may be a matter of giving your metabolism a little more time to adjust to the medication.
Best regards and I hope you're feeling better quickly.
I recently was put on Cymbalta too and I just had to respond. I have been on Lithium for over 30 years and Celexa for about 25 years. I to have much anxiety. The dr. started me on 60 mg Cymbalta per day while still taking Lithium. The 1st week I used 40 mg of Celexa my usual dose is 60 mg Celexa and 1 Cymbalta and it seemed to be going okay The 2nd week I used 20 mg of Celexa and 60 mg of Cymbalta and then by the 11th day I could not take it anymore. I felt totally out of it and did not know what was going on. I felt like I lost all control. Finally, I just had no energy to do anything. I quit taking the Cymbalta and went back on Celexa. After a few days back on Celexa, I was better. Please be careful. If it works that's great but your story sounds like mine and if that is the case, please call your doctor. If you want to discuss this further, let me know.
It could be just a bad headache. I haven't had that problem with Cymbalta and I've been on it for several years. You may want to call your pharmacist and double check if it persists.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.